Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Class numbers of quadratic fields ${\mathbb Q}(\sqrt{D})$ and ${\mathbb Q}(\sqrt{tD})$


Author: Dongho Byeon
Journal: Proc. Amer. Math. Soc. 132 (2004), 3137-3140
MSC (2000): Primary 11R11, 11R29
DOI: https://doi.org/10.1090/S0002-9939-04-07536-7
Published electronically: June 21, 2004
MathSciNet review: 2073286
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $t$ be a square free integer. We shall show that there exist infinitely many positive fundamental discriminants $D>0$ with a positive density such that the class numbers of quadratic fields ${\mathbb Q}(\sqrt{D})$ and ${\mathbb Q}(\sqrt{tD})$ are both not divisible by 3.


References [Enhancements On Off] (What's this?)

  • 1. B. Gross, Heegner points on $X_0(N)$, Modular forms (R. Rankin, ed.), Chichester, Ellis Horwood Company, 1984. MR 86f:11003
  • 2. B. Gross and D. Zagier, Heegner points and derivatives of L-series, Invent. Math. 84 (1986), 225-320. MR 87j:11057
  • 3. H. Davenport and H. Heilbronn, On the density of discriminants of cubic fields II, Proc. Roy. Soc. London A, 322 (1971), 405-420. MR 58:10816
  • 4. T. Komatsu, An infinite family of pairs of quadratic fields ${\mathbb Q}(\sqrt{D})$and ${\mathbb Q}(\sqrt{mD})$ whose class numbers are both divisible by 3, Acta Arith., 104 (2002), 129-136. MR 2003f:11166
  • 5. T. Kubota, Über die Beziehung der Klassenzahlen der Unterkörper des Bizyklischen Biquadratichen Zahlkörpers, Nagoya Math. J. 6 (1953), 119-127. MR 15:605e
  • 6. J. Nakagawa and K. Horie, Elliptic curves with no torsion points, Proc. A.M.S. 104 (1988), 20-25. MR 89k:11113
  • 7. A. Scholz, Über die Beziehung der Klassenzahlen quadratischer Körper zueinander, J. Reine Angew. Math., 166 (1932), 201-203.
  • 8. V. Vatsal, Rank-one twists of a certain elliptic curve, Mathematische Annalen, 311 (1998), 791-794. MR 99i:11050

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11R11, 11R29

Retrieve articles in all journals with MSC (2000): 11R11, 11R29


Additional Information

Dongho Byeon
Affiliation: School of Mathematical Sciences, Seoul National University, Seoul 151-747, Korea
Email: dhbyeonmath.snu.ac.kr

DOI: https://doi.org/10.1090/S0002-9939-04-07536-7
Received by editor(s): December 23, 2002
Published electronically: June 21, 2004
Additional Notes: This work was supported by grant No. R08-2003-000-10243-0 from the Basic Research Program of the Korea Science $&$ Engineering Foundation
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society